Yokohama Chapter

From Phonics to Literacy & Teaching Critical Thinking Skills

Date and Time: 
Sunday, 20 May 2012 - 1:00pm - 5:00pm
Speaker: 
Brad Semans
Speaker: 
John Finucane

From Phonics to Literacy: Leading young EFL students to become effective and communicative readers

Location: 
Kannai Hall, close to JR Kannai on the Negishi line
Fee for JALT members: 
Free
Fee for one-day members: 
1,000 yen
Contact or Queries: 
Email contact form

English Rakugo & Older Students as both Teachers and Learners

Date and Time: 
Sunday, 22 April 2012 - 1:00pm - 4:00pm
Speaker: 
Tatsuya Sudo
Speaker: 
Tadashi Ishida

English Rakugo (Tatsuya Sudo)

Rakugo is one of the traditional spoken arts which started about 300 years ago in Japan. It is a story based on conversation. Therefore, it is suitable to acquire spoken English. You need to recite the story hundreds of times before you present it to the audience. This process of reading aloud is crucial to develop the skill of spoken English.

Location: 
Yokohama City University
Fee for JALT members: 
Free
Fee for one-day members: 
1,000 yen
Contact or Queries: 
Email contact form

Cross-cultural Pragmatics and Communicative Competence

Date and Time: 
Sunday, 19 February 2012 - 1:00pm - 4:45pm
Speaker: 
Megumi Kawate-Mierzejewska

This seminar aims to raise participants’ awareness of cross-cultural pragmatic norms. A variety of speech acts will be explored such as apologizing, requesting, and refusing, focusing on the mismatches and inconsistencies in these acts between English and Japanese.

Location: 
Kanagawa University, Yokohama Campus, Building 20, Room 105
Fee for JALT members: 
Free
Fee for one-day members: 
1,000 yen

My Share and End of Year Party

Date and Time: 
Sunday, 18 December 2011 - 5:00pm - 7:00pm
Speaker: 
Open to Members

My Share is an event where members present ideas, techniques, games and activities that have worked well. Each presentation should be around 15-30 minutes long, focusing on practical explanation, demonstration, or getting the audience to actually do the technique. If you would like to present, just come along on the day with 25 copies of any materials you want to share.

Location: 
Bashamichi Taproom
Fee for JALT members: 
Free
Fee for one-day members: 
1,000 yen
Contact or Queries: 
Email contact form

Using Conflict Resolution Techniques for Language Learning

Date and Time: 
Sunday, 16 October 2011 - 1:00pm - 4:00pm
Speaker: 
Chris Stillwell

Sunday, October 16th 13:00-16:00
Location: Yokohama City University Kanazawa Hakkei Campus Map to Venue

(The meeting will take place in Language Lab 1, someone will be at the main gate to help participants find the LL)

Abstract

Location: 
Yokohama City University. Kanazawa-Hakkei
Fee for JALT members: 
Free
Fee for one-day members: 
1,000 yen
Contact or Queries: 
Email contact form

Rehearsals for JALT National

Date and Time: 
Sunday, 18 September 2011 - 1:00pm - 4:45pm
Speaker: 
Michael Mondejar, Joël Laurier, Bill Mboutsiadis, Linamaria Valdivia, Edward Sanchez, Carol Begg

There will be two presentations, both of which will appear at JALT National. This is a chance to get a sneak peak.

Language Policy in Japan: Shifting Paradigms

Dogme ELT approach, benefits for both teacher and learner.

The event will be held in Yokohama, at Kannai Hall. Presenters abstracts and bios can be found at yojalt.org

Location: 
Kannai Hall
Fee for JALT members: 
Free
Fee for one-day members: 
1,000 yen
Contact or Queries: 
Email contact form

Improve Memory and Learning: 5 Powerful Teaching Techniques for EFL

Date and Time: 
Sunday, 17 July 2011 - 1:15pm - 4:30pm
Speaker: 
Robert Murphy

What can teachers do to dramatically enhance student memory and learning in the EFL classroom? Five easy steps will be provided for teachers to take home and put on their classroom walls. This session will discuss and explore provocative new discoveries in brain research and learning.

Location: 
Kannai Hall, close to JR Kannai on the Negishi line
Fee for JALT members: 
Free
Fee for one-day members: 
1,000 yen
Contact or Queries: 
Email contact form

Yokohama Chapter Meeting

Date and Time: 
Sunday, 15 May 2011 - 1:00pm - 5:00pm
Speaker: 
TBA

On May 15th, the Criticial Thinking SIG and Yokohama JALT will co-host an event on critical thinking. We have three presenters. The first is David Gann who will present on his experiences of teaching critical thinking in an ESL setting.

Location: 
Yokohama City University. Kanazawa-Hakkei
Fee for JALT members: 
Free
Fee for one-day members: 
1,000 yen

April YoJalt Meeting with the Columbia University Teachers College Writing Center

Date and Time: 
Sunday, 17 April 2011 - 1:00pm - 4:30pm
Speaker: 
Jennie Roloff / Robert Moreau / Peter Cassidy

The workshop will have as its focus the writing center movement, its pioneers, important underlying philosophies, and some key practices that can be applied to a variety of institutional contexts. Participants will be given the opportunity to consider and discuss their existing knowledge of this movement’s history, the underlying philosophies and practices that best serves their institutional contexts, observe and conduct a tutorial session, and actively participate in discussions of real case studies ranging from a pre-k writing center context to the more traditional context found at the university level. There will be two Q&A sessions in order to help clarify and prepare participants for group activities geared to bettering their understanding of the dynamic nature of today’s writing center.

Schedule:

12.30 Introduction: Bios / Outline of Topics / Links to Documents. (5 min)
12.35 History: Pioneers / Philosophies (Group Participation & Reporting) (30 min)
1.05 Considering Contexts: Needs Analysis (Group Participation & Reporting) (30 min)
1.20 Common Misconceptions: Overcoming Obstacles / Educating Faculty and Student Body (Group Participation & Reporting) (15 min)
1.30 (10 minute break)----------------------------------------------------------------------------------
1.40 Columbia University TC: Practices & Demo Session (30 min)
2.10 Q & A Session: Preparation for Tutoring Activity (10 min)
2.40 Conducting a Tutorial: Group Activity & Reporting (30 min)
3.10 Real Case Studies: Columbia TC / George Washington University / Pre-K (15 min)
3.25 Conclusion: Final Q & A session (5 min)
Venue:
Yokohama City University. Kanazawa-Hakkei Campus 22-2 Seto, Kanazawa-ku, 236-0027
5 minute walk from Kanazawa-Hakkei station (Keikyu Line)
After exiting the station, turn left and head through the pedestrian tunnel under the train tracks. By following that path you will (3-6 minutes) pass directly in front of the campus gates.

Campus Map: http://www.yokohama-cu.ac.jp/access/hakkei_campusmap.html
Please proceed to the courtyard in front of カミリアホール(Camillia Hall) where someone will meet you to direct you to the Language Lab. http://www.yokohama-cu.ac.jp/access/hakkei_campusmap.html

Location: 
Yokohama City University. Kanazawa-Hakkei
Fee for JALT members: 
Free
Fee for one-day members: 
1,000 yen

Exploring Homework in EFL Classrooms

Date and Time: 
Sunday, 17 October 2010 - 1:00pm - 5:00pm
Speaker: 
John Spiri, Teruko Nakajima, Goto Hayashi

For the October meeting of Yokohama Jalt there will be three special presentations exploring the use of homework in EFL classrooms.

This event will take place at Kanagawa University, which is located on the Toyoko line at Hakuraku station.

The meeting takes place from 1:00 to 5:00 on the 3rd Sunday of October, October 17th.
Three speakers will be presenting:
1:15 – 2:00 – Teruko Nakajima on the effectiveness of self-directed homework as a way in which to foster autonomous learners

2:15 – 3:00 – John Spiri : Reconceptualizing Homework as Independent Learning

3:15 – 4:00 – Gota Hayashi on practical ideas for homework on the TOEIC.

Full abstracts and bios can be found at yojalt.org

Location: 
Kanagawa University
Fee for JALT members: 
Free
Fee for one-day members: 
500 yen

Advertisements

The Asian Conference on Language Learning - http://acll.iafor.org/
view counter

Theme by Danetsoft and Danang Probo Sayekti inspired by Maksimer